Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 436, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 17, 2005, 8:33 AM CDT for Holt County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2005, 8:33 AM CDT (13:33 UTC)
- Expired
- Sep 17, 2005, 9:15 AM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 8:51 AM CDT | HAIL 1 | Stuart, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 171333 SVRLBF NEC089-171415- /O.NEW.KLBF.SV.W.0436.050917T1333Z-050917T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 833 AM CDT SAT SEP 17 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 915 AM CDT * AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STUART...OR ABOUT 20 MILES EAST OF BASSETT...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN HOLT COUNTY AT 850 AM CDT RURAL NORTHERN HOLT COUNTY AT 900 AM CDT LAT...LON 4272 9922 4244 9921 4267 9862 4287 9899 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 171353 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 853 AM CDT SAT SEP 17 2005 NEC089-171415- /O.CON.KLBF.SV.W.0436.000000T0000Z-050917T1415Z/ HOLT NE- 853 AM CDT SAT SEP 17 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR NORTHWESTERN HOLT COUNTY... AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF STUART...OR ABOUT 23 MILES SOUTHWEST OF SPENCER...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN HOLT COUNTY AT 910 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4272 9922 4244 9921 4267 9862 4287 9899 $$ JMC
000 WWUS53 KLBF 171414 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 913 AM CDT SAT SEP 17 2005 NEC089-171423- /O.EXP.KLBF.SV.W.0436.000000T0000Z-050917T1415Z/ HOLT NE- 913 AM CDT SAT SEP 17 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLT COUNTY EXPIRES AT 915 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. PEA SIZED HAIL AND GUSTY WINDS OF UP TO 45 MPH CAN STILL BE EXPECTED WITH THIS STORM. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4272 9922 4244 9921 4267 9862 4287 9899 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:35 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 17, 3:35 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 AM CDT SAT SEP 17 2005 .DISCUSSION... SEVERAL CONCERNS THIS MORN TO ONGOING FCST. FIRST IS THE CURRENT PRECIP PUSHING INTO N CENTRAL NEB...THEN CHANCE FOR THUNDER ACROSS THE NW TONIGHT AND FINALLY WILL THE MOISTURE ARRIVE AS SOME MODELS SUGGEST IN TIME ON SUNDAY TO CREATE A BUSY WEATHER DAY. MODELS THIS MORNING NOT HANDLING THE CURRENT PRECIP ACROSS THE AREA VERY GOOD AT ALL. THUS CONFIDENCE IN PRECIP FCST THROUGH THE WEEKEND IS LOW. WEAK SHORT WAVE ACCOMPANYING A STRONG LL JET TO CREATE AN AREA OF -RW WITH A FEW EMBEDDED THUNDERSTORMS MOVING NE ACROSS THE CENTER OF THE FA. SEE NO REASONS THIS WILL NOT SUSTAIN ITSELF UNTIL AFTER SUNRISE AND MIXING BEGINS. MAJOR LOW/TROUGH OFF TO THE NW AND WILL SLOWLY MOVE IN THIS DIRECTION OVER THE NEXT 36 TO 48 HOURS. THIS WILL PUSH DRY AIR INTO THE AREA... SEEN WELL ON H20 VAPOR THIS MORN. THIS WILL CLEAR OUT SKIES ALLOW FOR A PLEASANT AFTN. BY TONIGHT A PIECE OF ENERGY FROM THE TROUGH WILL MOVE ACROSS THE DAKOTAS WITH THE NW AND POSSIBLE N CENTRAL PORTIONS OF NEB...MAINLY ALONG THE BORDER SEEING A WEAK -TSRA OR TWO. THEN COMES THE BIG QUESTION AS THE TROUGH ARRIVES ON SUNDAY. NAM DEVELOPS A VERY UNSTABLE ATMOSPHERE WITH HIGH CAPES AND LITTLE CAP. ONLY PROBLEM IS THE TDS ACCORDING TO THE NAM WILL SOAR INTO THE MID AND UPPER 60S BY SUN EVE. ONLY AREAS THAT MOIST NOW ARE IN TEXAS. GFS IS CONSIDERABLY LOWER WITH TDS ONLY IN THE 50S. WILL HAVE TO WATCH THE NEXT 24 HOURS TO SEE HOW FAST MOISTURE SURGES NORTHWARD. IF THE MOISTURE ARRIVES QUICKLY COULD SEE SOME STRATUS IN THROUGH MOST OF THE DAY WHICH WOULD DIMINISH TSRA THREAT AS WOULD LOW TDS DURING THE EVENING. SPC HAS MOST OF THE AREA IN A SLIGHT RISK AND AGREE WITH THIS FOR NOW...BUT WILL HAVE TO KEEP A CLOSE EYE ON THIS. MONDAY AND BEYOND ONLY MINOR CHANGES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && MASEK
Hazardous weather outlook, Sep 17, 5:57 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 557 AM CDT SAT SEP 17 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-181100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 557 AM CDT SAT SEP 17 2005 /457 AM MDT SAT SEP 17 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...MOISTURE WILL RETURN TONIGHT AND SUNDAY MORNING. WINDS ALOFT WILL BE STRONG SUPPORTING CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. STORM DEVELOPMENT IS EXPECTED LATE SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WIDESPREAD CLOUD COVER SUNDAY AFTERNOON COULD INHIBIT STORM FORMATION SO THUNDERSTORM CHANCES ARE 20 TO 30 PERCENT. ACTIVITY WILL FORM ALONG AND NORTH OF A WARM FRONT WHICH IS EXPECTED TO LIE EAST WEST IN THE NORTH PLATTE RIVER VALLEY FROM OSHKOSH EAST THROUGH BRADY. STORM MOTION WILL BE EAST AT AROUND 15 MPH SO LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STRONGEST STORMS. MONDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 10:06 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.